MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLUTED DRILL BIT W/ STOP 2.9MM ANCH; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FLUTED DRILL BIT W/ STOP 2.9MM ANCH; ACCESSORIES,ARTHROSCOPIC
Model Number 72202404
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the drill bit broke on the fish lip during the dislocation of shoulder joint procedure, some pieces remain in the bone, and finally pieces were removed.The procedure was completed with a smith and nephew backup device.There was a delay greater than 30 min.No other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images show a damaged drill bit.A visual inspection found that the device was received in original packaging.Remnants of biological debris along the shaft.The drill bit was broken medially and the distal portion of the drill bit was not received.There is evidence of denting and dimpling along the remainder of the drill bit indicating use.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
FLUTED DRILL BIT W/ STOP 2.9MM ANCH
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11963348
Report Number1219602-2021-01316
Device Sequence Number16891597
Product Code NBH
UDI-Device Identifier03596010652409
UDI-Public03596010652409
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202404
Device Catalogue Number72202404
Device Lot Number50732555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;